MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIFORM XSFT XL 2MM X 8 CM; CEREPAK HELIFORM XTRASOFT XL DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL HELIFORM XSFT XL 2MM X 8 CM; CEREPAK HELIFORM XTRASOFT XL DETACHABLE COIL SYSTEM
Catalog Number XHE120208
Medical Device Problem Codes Failure to Advance (2524); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the posterior communicating artery (pcom), a heliform xsft xl 2mm x 8 cm coil (xhe120208, 31162599) was placed through echelon 10 microcatheter (mc) and manual break was attempted.The coil did not detach and got stuck within the microcatheter.It was removed as a unit.Additional information received on 04-dec-2023 indicating that five coils were previously implanted.Only manual break was attempted using the detachment handle.No notable damage was seen on the coil.The vessel was ¿normal¿.There was no patient injury reported.The procedural delay was of one minute to exchange catheters since it was stuck.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the posterior communicating artery (pcom), a heliform xsft xl 2mm x 8 cm coil (xhe120208, 31162599) was placed through echelon 10 microcatheter (mc) and manual break was attempted.The coil did not detach and got stuck within the microcatheter.It was removed as a unit.Additional information received on 04-dec-2023 indicating that five coils were previously implanted.Only manual break was attempted using the detachment handle.No notable damage was seen on the coil.The vessel was ¿normal¿.There was no patient injury reported.The procedural delay was of one minute to exchange catheters since it was stuck.A non-sterile heliform xsft xl 2mm x 8 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the embolic coil system was stuck within the microcatheter, and damaged.The coil was found still attached to the delivery unit.No deformities were noted on the detachment tube.No defects were noted on the loop wire.Contamination (blood residues) was found at the distal end.The pull wire broke at 19 cm at the manual break location.The pull wire could not be evaluated due to the damaged condition of receipt.The manual break was attempter at the proper location.The embolic coil was attempter to be removed from the microcatheter; however, this was not possible.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was noted on the distal end of the peek tube.The distal and proximal inner diameters were measured and found within specifications.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the embolic coil not detaching and becoming stuck in the microcatheter was confirmed based on the attached condition of the returned coil and the broken condition of the pull wire after the attempts of translation/detachment.According to the risk documentation, the inability to manually break the delivery system between the two manual break markers is a potential issue that can occur during the use of the manual break to detach the embolic coil.With the limited information available, a conclusive cause cannot be determined; however, factors not described within the information available such as device manipulation may have contributed to the issue encountered.The issue reported regarding the embolic coil system becoming stuck in the microcatheter was confirmed; however, a functional test to determine the root cause of such condition could not be evaluated due to the damaged condition of the returned device.It is suggested that a continuous saline flush was not maintained, since according to the risk documentation, resistance/friction between the embolic coil system and the microcatheter is a potential issue that can occur due to a continuous saline flush not maintained.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) provide the following recommendations and cautions: locate the manual break indicator (mbi) markers approximately 20cm from the proximal end of the device.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3cm to release the coil.Note: if it is determined that the coil will not be detached, remove it from the microcatheter as outlined in the following section.To achieve optimal performance of the detachable coil system, it is important that a continuous infusion of an appropriate flush solution be maintained.Caution: if unusual friction is noticed during advancement or retraction of the detachable coil, verify flush lines are open and properly pressurized.Then slowly withdraw the entire system and examine for damage.Replace it with a new detachable coil.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
HELIFORM XSFT XL 2MM X 8 CM
Common Device Name
CEREPAK HELIFORM XTRASOFT XL DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, AL 92618
3035526892
MDR Report Key18265875
Report Number3008114965-2023-00922
Device Sequence Number18060433
Product Code KRD
UDI-Device Identifier10886704083955
UDI-Public10886704083955
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberXHE120208
Device Lot Number31162599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/07/2023
01/19/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/12/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER.
Patient SexUnknown